MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SCISSORS, BLUNT, 5 FR., 34 CM

KARL STORZ SE & CO. KG SCISSORS, BLUNT, 5 FR., 34 CM
Model Number 26159EHW
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that a procedure was incomplete because it was not possible to collect material for biopsy, a new date has been scheduled for the procedure.Since the new procedure have to be scheduled, this case is reportable.
 
Additional Manufacturer Narrative
The device in question was returned manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for evaluation.Upon inspection, heavy corrosion was observed, particularly on the distal end of the device.In addition, the inner pull rod on the proximal side was found to be damaged or broken, rendering the scissors non-functional.· the observed corrosion and breakage are consistent with long-term exposure to moisture or improper cleaning and sterilization practices.· there was no evidence of any issues related to the labeling, device design, or manufacturing history.The failure of the device is most likely attributed to corrosion-related material degradation, possibly due to insufficient maintenance or improper reprocessing over time.No manufacturing defects were identified during the investigation.Users are reminded to follow the ifu closely, particularly with regard to cleaning, drying, and inspecting instruments after each use to prevent corrosion and ensure continued device performance.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
SCISSORS, BLUNT, 5 FR., 34 CM
Common Device Name
SCISSORS, BLUNT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20315466
Report Number9610617-2024-00322
Device Sequence Number12682261
Product Code GCJ
UDI-Device Identifier04048551094280
UDI-Public04048551094280
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159EHW
Device Catalogue Number26159EHW
Device Lot NumberOM02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer05/16/2025
06/13/2025
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date05/30/2025
06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown